MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE MOD-EX XLIF INTERBODY SYSTEM, NUVASIVE MOD-EX XLIF PLATED 2.0 INTERBODY; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE MOD-EX XLIF INTERBODY SYSTEM, NUVASIVE MOD-EX XLIF PLATED 2.0 INTERBODY; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 1939132P2
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned as it remain in-situ however, radiographs provided confirm the event.Review of provided surgeon comments noted the patient did not follow post op activity instructions and was reported to have been doing "way too much right off the bat after surgery" and also experienced a fall.The radiographs provided fail to show detail required to make a determination of failure mode so no definitive root cause could be determined although excessive post operative activity (fall) and excessive force are suggestively the cause or contributor.A review of the manufacturing history found no material nonconformance, no manufacturing error, nor discrepancies with respect to material type, treatments or dimension that may have caused or contributed to this event.Parts met acceptance criteria upon release.No additional investigation can be completed at this time.No additional investigation required.Label review "potential adverse events and complications - as with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)¿" "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "post-operative warnings - during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.".
 
Event or Problem Description
On (b)(6) 2024 a patient underwent transforaminal interbody lumbar fusion procedure from l3-l4.The surgery was completed without issue.On (b)(6) 2024 during a routine two month follow up appointment it was discovered via films that that vertebral spacer had collapsed and the allograph had partially extruded into the spinal canal.The patient was reported to have been symptomatic.On (b)(6), 2024 a revision took place to remove the bone graft but the surgeons prerogative was to leave the hardware in place with no adjustment.

Brand Name
NUVASIVE MOD-EX XLIF INTERBODY SYSTEM, NUVASIVE MOD-EX XLIF PLATED 2.0 INTERBODY
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
patrick yrigoyen
7475 lusk blvd
san diego, CA 92121
MDR Report Key20012418
Report Number2031966-2024-00197
Device Sequence Number7230823
Product Code MAX
UDI-Device Identifier00195377056399
UDI-Public195377056399
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K220478
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1939132P2
Device Lot NumberML02847
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale